Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 4:30 PM CST for Monroe County, Randolph County, Illinois; Sainte Genevieve County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 4:30 PM CST (22:30 UTC)
- Expired
- Feb 16, 2006, 5:15 PM CST
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Randolph County, IL, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 4:45 PM CST | HAIL 1 | Red Bud, IL | |
| Feb 16, 5:10 PM CST | HAIL 1.75 | 5 Nw St. Mary, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 372 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 162230
SVRLSX
ILC133-157-MOC186-162315-
/O.NEW.KLSX.SV.W.0032.060216T2230Z-060216T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 515 PM CST
* AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF BLOOMSDALE...OR ABOUT 12 MILES NORTHEAST OF BONNE TERRE...
AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMSDALE...
EVANSVILLE...
BALDWIN...
SPARTA...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3806 9039 3776 9031 3769 9017 3789 8990
3784 8969 3811 8960 3822 8973 3823 8992
3832 9001 3834 9035
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 162249
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CST THU FEB 16 2006
ILC133-157-MOC186-162315-
/O.CON.KLSX.SV.W.0032.000000T0000Z-060216T2315Z/
RANDOLPH IL-MONROE IL-STE. GENEVIEVE MO-
450 PM CST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR STE. GENEVIEVE...SOUTHERN MONROE AND RANDOLPH COUNTIES...
AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER PRAIRIE DU
ROCHER...MOVING EAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
EVANSVILLE...PRAIRIE...PRESTON...WALSH...BALDWIN...NEW PALESTINE...
HOUSTON...BLAIR...SPARTA AND EDEN.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3806 9039 3776 9031 3769 9017 3789 8990
3784 8969 3811 8960 3822 8973 3823 8992
3832 9001 3834 9035
$$
GLASS000
WWUS53 KLSX 162301
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CST THU FEB 16 2006
ILC133-162311-
/O.CAN.KLSX.SV.W.0032.000000T0000Z-060216T2315Z/
MONROE IL-
501 PM CST THU FEB 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
LAT...LON 3806 9037 3776 9031 3769 9017 3789 8990
3784 8969 3811 8960 3821 8961 3823 8992
3822 8992 3823 8993
$$
ILC157-MOC186-162315-
/O.CON.KLSX.SV.W.0032.000000T0000Z-060216T2315Z/
RANDOLPH IL-STE. GENEVIEVE MO-
501 PM CST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR STE. GENEVIEVE AND RANDOLPH COUNTIES...
AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER PRESTON...MOVING
EAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...SPARTA...COULTERVILLE...EDEN AND TILDEN.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3806 9037 3776 9031 3769 9017 3789 8990
3784 8969 3811 8960 3821 8961 3823 8992
3822 8992 3823 8993
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:40 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 16, 3:40 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CST THU FEB 16 2006 .DISCUSSION... STG CDFNT FM CHICAGO TO ST LOUIS TO WEST PLAINS MISSOURI TRIGGERING SVR TSTMS ALG THE LINE. SVRL REPORTS OF 1 TO 3 INCH HAIL ACROSS THE ST LOUIS METRO AREA IN THE PAST HOUR. XTRM COLD ADVECTION FOLLOWING CLOSE BY AND TEMPS WILL FALL SOME 50 DEGREES OR SO TONIGHT. IN THE MIDST OF SVR WX AND OUR COMPUTERS ARE EXTREMELY SLOW SO THIS DISCUSSION WILL BE VERY BRIEF. SVR TSTMS WILL MOVE OUT OF THE CWA THIS EVENING WITH OVERNIGHT LOWS IN THE TEENS. VERY COLD AMS CONTINUES FOR NEXT 3 DAYS AND MODELS ARE VASCILLATING AS TO WHAT WILL HAPPEN BUT BASICALLY THE COLD AIR REMAINS IN PLACE AND WK SYSTEMS PASS BY GENERALLY TO THE SOUTH. HAVE BACKED OFF ON THE SNOW FOR SOUTHERN PORTIONS BUT WOULDNT BE SURPRISED TO SEE SOME LIGHT SNOW SUNDAY NIGHT OR MONDAY. NO TIME FOR FURTHER ANALYSIS...MORE PROBLEMS CROPPING UP HERE.... PEDIGO && .AVIATION... FOR THE 00Z TAFS... SFC LOW OVR LWR MICHIGAN WITH CDFNT THRU SOUTH BEND IN...60 MILES EAST OF ST LOUIS TO POPLAR BLUFF MO AND RACING EWD WITH VRY STRONG PRESSURE RISES ALL ALONG BEHIND THE FRONT AS THE COLD AIR RUSHES IN. NUMEROUS WIND SHEAR AND TURBULENCE REPORTS BEING REPORTED. CONDITIONS SHOULD IMPROVE QUICKLY AS BACK EDGE OF STRATUS DECK NOW ALONG THE WRN MO BORDER RACES EWD REACHING COLUMBIA BY 06Z QUINCY BY 08Z AND ST LOUIS AREA BY 12Z. VRY STG NLY WINDS WILL CONTINUE OVR MOST OF THE AREA THROUGH THE NIGHT. SOME GOOD DIRECTIONAL SHEAR WILL CONTINUE. WNDS UP TO 3000 FEET WILL BE NLY UP TO 50 KTS AND WINDS AT 5-10 THSD FEET WILL BE WLY OR WSWLY AT 50-70 KTS. LRG SFC HI BUILDING IN FROM DAKOTAS TOMORROW WITH MDT FLOW AND SFC WINDS CONTINUING THROUGH MUCH OF THE DAY. THOMAS/PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
In the hours before
Local storm report, Feb 16, 4:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL COLLINSVILLE 38.68N 90.00W
02/16/2006 M1.00 INCH MADISON IL TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 4:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 5 NW GREENVILLE 38.94N 89.47W
02/16/2006 E1.00 INCH BOND IL AIRPLANE PILOT
HAIL COVERING THE GROUND.
&&
SDDLocal storm report, Feb 16, 4:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL OLD MINES 38.02N 90.77W
02/16/2006 E1.00 INCH WASHINGTON MO TRAINED SPOTTER
0415 PM HAIL TROY 38.73N 89.89W
02/16/2006 E1.00 INCH MADISON IL TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 4:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 E MAEYSTOWN 38.23N 90.18W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
&&
ALSO ESTIMATED WIND SPEEDS OF 45 TO 50 MPH.
TRUETTLocal storm report, Feb 16, 4:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL COLUMBIA 38.46N 90.23W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 5 W RED BUD 38.21N 90.09W
02/16/2006 E1.00 INCH MONROE IL EMERGENCY MNGR
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| Feb 16, 2:58 PM CST | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Feb 16, 3:06 PM CST | Severe Thunderstorm Warning | LSX | Macoupin | 39 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | Madison, Saint Clair | 42 min |
| Feb 16, 3:40 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Feb 16, 3:48 PM CST | Severe Thunderstorm Warning | LSX | Bond, Madison | 42 min |
| Feb 16, 3:56 PM CST | Tornado Warning | LSX | Bond | 49 min |
| Feb 16, 3:58 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 47 min |
| Feb 16, 4:33 PM CST | Severe Thunderstorm Warning | LSX | Clinton | 42 min |
| Feb 16, 4:47 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 43 min |
| Feb 16, 4:53 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 42 min |
| Feb 16, 5:14 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 23 min |
| Feb 16, 5:17 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 23 min |
| Feb 16, 1:49 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Feb 16, 2:12 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Feb 16, 2:26 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 49 min |
| Feb 16, 2:40 PM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Feb 16, 3:17 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 43 min |
| Feb 16, 3:20 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Washington | 40 min |
| Feb 16, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 44 min |
| Feb 16, 4:12 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 48 min |
| Feb 16, 4:44 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 61 min |
| Feb 16, 4:55 PM CST | Tornado Warning | LSX | Iron, Madison | 35 min |
| Feb 16, 5:31 PM CST | Severe Thunderstorm Warning | LSX | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.